MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DCB00
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/20/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section a2, a3, a4 and a5: per regulation eu 2016/679 (general data protection regulation), patient identifiers were not collected or recorded and therefore are not available.Section d6a - implant date: not applicable, as the lens was not implanted.Section d6b - explant date: not applicable, as the lens was not implanted.Section e1 - telephone number: (b)(6) section h3: the device was not returned for evaluation.Therefore, a failure analysis of the complaint device could not be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review and possible product return and evaluation, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the preloaded intraocular lens (iol) was defective and was not implanted.Through follow-up, we learned that the tip of the cartridge came into contact with the patient's eye.Due to the defect in the cartridge itself, it was not possible to insert the lens.It was not necessary to do anything except replace the iol.The defect was identified as being in the tip of the cartridge.No further information received.
 
Additional Manufacturer Narrative
Additional information: section d9 - device available for evaluation? yes section d9 - date returned to manufacturer: 19-feb-2025 section h3 - device evaluated by manufacturer? yes device evaluation: visual inspection was performed on the suspect product.The plunger rod was found retracted.A lens could be observed to be stuck in the mouth of the cartridge, the cartridge tube was observed to be cracked.The damage extended from the cartridge crack to the cartridge tip.Viscoelastic residue was observed to be distributed through the length of the cartridge.The lens module was inspected and presented with no damage or viscoelastic residue.The device assembly was inspected and presented with no issues.The plunger rod advancement was inspected, and no advancement issues were identified; however, the plunger rod tip was damaged.The lens was removed and presented with damage to the optic body.No further evaluation was performed.The complaint issue "cartridge tip cracked/damaged" was identified during product evaluation; however, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.Therefore, there is no indication of a product deficiency or product malfunction.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key21377783
Report Number3012236936-2025-000029
Device Sequence Number14395773
Product Code HQL
UDI-Device Identifier05050474636101
UDI-Public(01)05050474636101(17)270816
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDCB00
Device Catalogue NumberDCB0000210
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/22/2025
Supplement Date Received by Manufacturer03/27/2025
Initial Report FDA Received Date02/13/2025
Supplement Report FDA Received Date04/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown